MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS
Model Number 250 (+20.00 D)
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Failure of Implant (1924); Capsular Bag Tear (2639)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial and final emdr is being submitted to fda for a reportable event that occurred outside the usa.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu)."posterior capsule rupture" is indicated as a potential adverse event related to iol implantation in hoya ifu covered under the warnings section.Ifu not followed - it was noted that bss was used.The precautions section of the product's instructions for use (ifu) states: the lens has been validated with sodium hyaluronate ophthalmic viscosurgical devices (ovds); the use of other ovds and lubricants may cause damage to the lens and potential complications during implantation.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.No abnormalities were found in production and inspection records of the product.((b)(4) model: 250).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot.(souf-g115-15) exact root cause was not determined.However, from our investigation, we believe the event is not related to our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Damaged haptic after implantation.It was noted that bss was used.Intra-operative complications were reported.A capsular bag rupture, emergency anterior vitrectomy, sulcus lens and follow-up in an opthalmic clinic.The patient has recovered and is fine.

Brand Name
250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
525 technology drive
suite 280
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
525 technology drive
suite 280
irvine, CA 92618
9093896317
MDR Report Key15066776
Report Number3006723646-2022-00123
Device Sequence Number17570824
Product Code HQL
UDI-Device Identifier04547480480787
UDI-Public04547480480787
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number250 (+20.00 D)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Initial Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown